Alert archive / Wisconsin / Gale Warnings in 2014

Gale Warning 3, NWS Green Bay, WI

January 23, 2014

NWS Green Bay, WI issued this gale warning at Jan 23, 2014, 3:23 PM CST. It took effect at Jan 24, 2014, 12:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 3:23 PM CST (21:23 UTC)
In effect from
Jan 24, 2014, 12:00 AM CST
Expired
Jan 24, 2014, 6:00 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WHUS73 KGRB 232123
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CST THU JAN 23 2014

...GUSTY SOUTHWEST WINDS EXPECTED LATE TONIGHT INTO FRIDAY...

.A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD
TO WINDY WEATHER OVER THE GREAT LAKES. STRONG WINDS...VERY COLD
TEMPERATURES...AND HIGH WAVES WILL LEAD TO FREEZING SPRAY AT
TIMES.

LMZ541>543-240530-
/O.UPG.KGRB.SC.Y.0008.000000T0000Z-140125T1200Z/
/O.NEW.KGRB.GL.W.0003.140124T0600Z-140125T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
323 PM CST THU JAN 23 2014

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS WILL TURN SOUTHWEST AND INCREASE LATE THIS EVENING.
  SUSTAINED SOUTHWEST WINDS TO 30 KTS WITH SOME GALE FORCE GUSTS
  TO 45 KTS ARE EXPECTED LATE TONIGHT AND FRIDAY. WINDS WILL TURN
  NORTHWEST AGAIN...BUT REMAIN QUITE STRONG...FRIDAY NIGHT.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO 
  REACH 3 TO 6 FT WHEN THE STRONG SOUTHWEST WINDS ARE OCCURRING. 

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
5 follow-up statements
878 
WHUS73 KGRB 240322
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
922 PM CST THU JAN 23 2014

...GUSTY SOUTHWEST WINDS EXPECTED LATE TONIGHT INTO FRIDAY...

.A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD
TO WINDY WEATHER OVER THE GREAT LAKES. STRONG WINDS...VERY COLD
TEMPERATURES...AND HIGH WAVES WILL LEAD TO FREEZING SPRAY AT
TIMES.

LMZ541>543-241130-
/O.CON.KGRB.GL.W.0003.140124T0600Z-140125T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
922 PM CST THU JAN 23 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WINDS WILL TURN SOUTHWEST AND INCREASE OVERNIGHT. SUSTAINED
  SOUTHWEST WINDS TO 30 KTS WITH SOME GALE FORCE GUSTS TO 45 KTS
  ARE EXPECTED LATE TONIGHT AND FRIDAY. WINDS WILL TURN NORTHWEST
  AGAIN...BUT REMAIN QUITE STRONG...FRIDAY NIGHT.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO
  REACH 4 TO 7 FT WHEN THE STRONG SOUTHWEST WINDS ARE OCCURRING.

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
082 
WHUS73 KGRB 241011
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CST FRI JAN 24 2014

...STRONG SOUTHWEST WINDS EXPECTED TODAY...

.A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD
TO WINDY WEATHER OVER THE GREAT LAKES THE NEXT SEVERAL DAYS.
STRONG WINDS...VERY COLD TEMPERATURES...AND HIGH WAVES WILL LEAD
TO FREEZING SPRAY AT TIMES.

LMZ541>543-241815-
/O.CON.KGRB.GL.W.0003.000000T0000Z-140125T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
411 AM CST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 35 KNOT GALES THIS
  MORNING...THEN DIMINISH LATE TODAY. SOME 45 KNOT GUSTS ARE
  POSSIBLE. WINDS WILL VEER NORTHWEST TONIGHT...WITH SPEEDS TO 30
  KNOTS EXPECTED.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO
  REACH 4 TO 6 FEET TODAY.

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY THIS
  AFTERNOON.

* ONCE THE GALE WARNING EXPIRES...A SMALL CRAFT ADVISORY WILL
  LIKELY BE POSTED FOR TONIGHT THROUGH SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SKOWRONSKI
812 
WHUS73 KGRB 241553
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
953 AM CST FRI JAN 24 2014

...STRONG SOUTHWEST WINDS EXPECTED TODAY...

.A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD
TO WINDY WEATHER OVER THE GREAT LAKES THE NEXT SEVERAL DAYS.
STRONG WINDS...VERY COLD TEMPERATURES...AND HIGH WAVES WILL LEAD
TO FREEZING SPRAY AT TIMES.

LMZ541>543-250000-
/O.CON.KGRB.GL.W.0003.000000T0000Z-140125T0000Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
953 AM CST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTHWEST WINDS TO 35 KNOT GALES...DIMINISH LATE TODAY.
  SOME 45 KNOT GUSTS ARE POSSIBLE. WINDS WILL VEER NORTHWEST
  TONIGHT...WITH SPEEDS TO 30 KNOTS EXPECTED.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WITH WAVES EXPECTED TO 
  REACH 4 TO 6 FEET TODAY. 

* CONDITIONS WILL BE FAVORABLE FOR HEAVY FREEZING SPRAY THIS 
  AFTERNOON. 

* ONCE THE GALE WARNING EXPIRES...A SMALL CRAFT ADVISORY WILL 
  LIKELY BE POSTED FOR TONIGHT THROUGH SATURDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
011 
WHUS73 KGRB 242231
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
431 PM CST FRI JAN 24 2014

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH SATURDAY...

.A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD
TO WINDY WEATHER OVER THE GREAT LAKES THE NEXT SEVERAL DAYS.


LMZ541>543-250645-
/O.CON.KGRB.GL.W.0003.000000T0000Z-140125T0000Z/
/O.NEW.KGRB.SC.Y.0009.140125T0000Z-140125T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
431 PM CST FRI JAN 24 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST SATURDAY. 

* WINDS...SOUTHWEST WIND TO 30 KNOTS...WITH GUSTS TO 35 KTS EARLY
  THIS EVENING. WINDS WILL VEER NORTHWEST TONIGHT...WITH SPEEDS
  TO 30 KNOTS EXPECTED.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WAVES WILL EASE TO 4 TO 6
  FEET FOR TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
366 
WHUS73 KGRB 250025
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
625 PM CST FRI JAN 24 2014

...GUSTY WINDS AND HIGH WAVES EXPECTED THROUGH SATURDAY...

.A SERIES OF STRONG WEATHER SYSTEMS CROSSING THE REGION WILL LEAD
TO WINDY WEATHER OVER THE GREAT LAKES THE NEXT SEVERAL DAYS.

LMZ541>543-250830-
/O.EXP.KGRB.GL.W.0003.000000T0000Z-140125T0000Z/
/O.CON.KGRB.SC.Y.0009.000000T0000Z-140125T2100Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
625 PM CST FRI JAN 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST
SATURDAY...


* WINDS...WEST WIND TO 15 TO 25 KTS EARLY THIS EVENING. WINDS WILL VEER
  NORTHWEST TONIGHT...WITH SPEEDS TO 30 KNOTS EXPECTED.

* WAVES...ICE WILL LIMIT WAVE GROWTH...WAVES WILL EASE TO 4 TO 6 
  FEET FOR TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Jan 23, 2:44 PM CST, 39 minutes earlier.

Area forecast discussion, Jan 23, 2:44 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
244 PM CST THU JAN 23 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND FRIDAY
ISSUED AT 243 PM CST THU JAN 23 2014

MIN TEMPERATURES TONIGHT AND SNOW ON FRIDAY ARE THE MAIN CONCERNS.
BASED ON SURFACE OBSERVATIONS AND MODEL DATA...IT APPEARS THERE WILL
BE A WINDOW OF OPPORTUNITY BETWEEN 00Z AND 04Z FOR TEMPERATURES TO
GO INTO A FREE FALL. WITH LOW SURFACE DEW POINTS...PREVIOUS FORECAST
SEEMED REASONABLE AND ACTUALLY MAY NOT BE COLD ENOUGH. DID TWEAK
TEMPERATURES DOWN A DEGREE OR TWO...BUT IT MAY BE NOT ENOUGH IF
WINDS DO NOT PICK UP BY 04Z.

LIGHT SNOW WILL MOVE INTO THE FAR NORTH LATE TONIGHT...AND THEN
ACROSS MUCH OF THE AREA FRIDAY MORNING. THERE MAY BE A LULL IN
THE SNOW LATE FRIDAY MORNING INTO MID FRIDAY AFTERNOON UNTIL
COLD FRONT APPROACHES FROM THE NORTHWEST. THE ACTUAL HIGH
TEMPERATURES WILL PROBABLY NOT OCCUR INTO FRIDAY EVENING.
TEMPERATURES WILL WARM INTO THE LOWER TO MIDDLE 20S...BUT WILL
NOT FEEL WARM DUE TO GUSTY SOUTHWEST WINDS...WHICH WILL PRODUCE
SOME BLOWING AND DRIFTING OF THE SNOW.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
ISSUED AT 243 PM CST THU JAN 23 2014

MDLS REMAIN ADAMANT WITH REGARDS TO THE HIGHLY AMPLIFIED FLOW
CONSISTING OF THE WRN NOAM UPR RDG AND AN ERN NOAM DEEP UPR TROF
THRU THE EARLY PART OF NEXT WEEK. THERE ARE SIGNS THAT THE RDG WL
WEAKEN BY MID-WEEK WHICH AT LEAST WOULD SEND THE ARCTIC AIR BACK
INTO CANADA. MAIN SYSTEM OF INTEREST WL BE THE PASSAGE OF A
CLIPPER SYSTEM LATE SAT NGT/SUNDAY WHICH COULD BRING MEASURABLE
SNOW TO MUCH OF NE WI. ONCE THIS SYSTEM CLEARS...THE NEXT ARCTIC
BLAST ARRIVES WITH TEMPS 20 TO 30 DEGS BELOW NORMAL MON THRU WED.

A SHEARED SHORTWAVE DROPPING SE WITHIN THE BROAD UPR TROF TO HELP
PUSH A CDFNT THRU NE WI FRI EVENING. SUFFICIENT SATURATION...
COUPLED WITH THE LIFT FROM THE FNT AND MID-LEVEL FORCING...WL
ALLOW FOR A BAND OF LIGHT SNOW TO MOVE THRU THE FCST AREA.
MOISTURE IN THE LOW-LEVELS IS LACKING...THUS ADDITIONAL
ACCUMULATIONS SHOULD ONLY BE AROUND AN INCH. THE SNOW WL DIMINISH
AFTER MIDNGT FOR ALL BUT N-CNTRL WI WHERE LAKE EFFECT MAY BECOME
AN ISSUE AS WINDS VEER NW BEHIND THE FNT. NOT ANTICIPATING MUCH
ADDITIONAL ACCUMULATION AS MOST OF WRN LAKE SUPERIOR IS NOW ICE-
COVERED. FINALLY...DO EXPECT TO SEE BLOWING/DRIFTING SNOW BECOME
AN ISSUE LATER FRI NGT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
LOW PRES OVER SE ONTARIO AND HI PRES OVER THE NRN PLAINS. MIN
TEMPS WL BE A LITTLE TRICKY AS READINGS MAY RISE A BIT IN THE
EVENING (PRE-FRONTAL WARMING/WAA) AND THEN THE COLDER AIR TRAILS
THE CDFNT BY ABOUT 6 HOURS. DUE TO THIS LAG IN THE COLDER AIR...
FAVOR THE WARMER SIDE OF GUIDANCE WHICH KEEPS TEMPS IN THE SINGLE
DIGITS ABOVE ZERO.

OTHER THAN A LITTLE NUISANCE LIGHT LAKE EFFECT SNOW SHWRS OVER
N-CNTRL WI SAT MORNING...EXPECT A DRY DAY ON SAT ACROSS NE WI AS A
RDG OF HI PRES MOVES INTO THE UPR MS VALLEY/MIDWEST. PREVAILING
CAA WL PREVENT MUCH (IF ANY) DIURNAL RISE IN TEMPS AND WOULD NOT
BE SURPRISED AT ALL TO SEE TEMPS SIMPLY SLOWLY FALL THRU THE DAY.

THIS WEAKENING SFC RDG SLIDES ACROSS WI SAT EVENING WITH MOSTLY
CLEAR TO PARTLY CLOUDY SKIES AND DIMINISHED WINDS. MIN TEMPS WL
AGAIN BE A ROYAL PAIN AS CLOUDS ARE EXPECTED TO BE ON THE INCREASE
LATER SAT NGT AHEAD OF A CLIPPER SYSTEM RACING SE THRU THE NRN
PLAINS AND REACHING THE UPR MS VALLEY BY DAYBREAK. EXPECT TEMPS TO
BOTTOM OUT SHORTLY AFTER MIDNGT AND THEN EITHER HOLD STEADY OR
EVEN BEGIN TO RISE A LITTLE LATE. AS FOR THE PCPN TRENDS...TIMING
ISSUES PERSIST WITH THE LOCATION OF THE CLIPPER WITH THE GEM/ECMWF
FASTER THAN THE NAM/GFS/UKMET. FOR NOW...HAVE SPLIT THE DIFFERENCE
WHICH WOULD BRING CHC POPS TO CNTRL WI SAT EVENING AND OVER THE
REST OF THE FCST AREA AFTER MIDNGT.

THE CLIPPER IS PROGGED TO MOVE SE TOWARD THE WI/IL BORDER SUNDAY
MORNING AND THEN TRACK EAST ACROSS EXTREME SRN LWR MI SUNDAY
AFTERNOON. MID-LEVEL SUPPORT TO BE PROVIDED BY A SHORTWAVE TROF
EXPECTED TO DIG INTO WI RIGHT BEHIND THE SFC LOW. SINCE THE EXACT
TRACK IS NOT SET IN STONE...HAVE GONE WITH LIKELY POPS ACROSS ALL
OF NE WI ON SUNDAY. EXPECT TO SEE A SWATH OF 2 TO 4 INCHES JUST TO
THE NORTH OF THE STORM TRACK...SO A HEADLINE IS NOT OUT OF THE
QUESTION. ANYONE WITH TRAVEL PLANS ON SUNDAY SHOULD KEEP ABREAST
OF THE LATEST FORECASTS/STATEMENTS OVER THE NEXT COUPLE OF DAYS.

THE SNOWS SHOULD DIMINISH FAIRLY RAPIDLY BY SUNDAY EVENING AS THE
SFC LOW CONTS TO PULL AWAY AND THE SHORTWAVE TROF SWINGS THRU WI.
WHILE A FEW LAKE EFFECT SNOW SHWRS ARE AGAIN POSSIBLE OVER N-CNTRL
WI SUNDAY NGT...THE BIGGER STORY WL BE THE NEXT ONSLAUGHT OF
BITTERLY COLD ARCTIC AIR THAT WL SWEEP INTO THE REGION. 8H TEMPS
ARE EXPECTED TO PLUMMET TO AT LEAST -30C BY 12Z MON THANKS TO A 10
TO 20 MPH NW WIND. TEMPS AWAY FROM LAKE MI ARE FCST TO REACH
DOUBLE DIGITS BELOW ZERO WITH WIND CHILLS IN THE 25 BELOW TO 35
BELOW ZERO RANGE. DRY AND VERY COLD CONDITIONS TO PREVAIL ON MON
AS CANADIAN HI PRES BUILDS SE INTO THE CNTRL CONUS. WHILE 8H TEMPS
'WARM' INTO THE MID 20S BELOW ZERO...DO NOT SEE MAX TEMPS GETTING
TO ZERO OVER MOST OF THE FCST AREA.

THIS RDG OF HI PRES WL THEN DOMINATE NE WI WEATHER THRU WED WITH
DRY...BUT VERY COLD CONDITIONS WITH TEMPS 20 TO 30 DEGS BELOW
NORMAL. MON NGT LOOKS TO BE THE COLDEST NIGHT OF THE EXTENDED
PERIOD WITH MIN TEMPS RANGING FROM 10 BELOW TO 15 BELOW NEAR LAKE
MI...TO 20 BELOW TO 25 BELOW ZERO OVER CNTRL WI. WOULD NOT BE
SURPRISED TO SEE A FEW OF THE COLDER SPOTS MAKE A RUN AT 30 BELOW
ZERO. ADDITIONAL WIND CHILL HEADLINES WL LIKELY BE NEEDED MON NGT
AND TUE NGT.

MDLS BEGIN TO RUN INTO PROBLEMS BY NEXT THU AS THE WRN NOAM UPR
RDG WEAKENS AND MORE OF A PACIFIC INFLUENCE TO TAKE OVER. TRYING
TO TIME THE FIRST OF THESE PACIFIC SYSTEMS IS QUITE THE CHALLENGE
AND THERE ARE SIGNS THAT ONE COULD IMPACT THE REGION BY THU. HAVE
PLACED A LOW-END POP IN THE FCST FOR NOW. TEMPS SHOULD RISE A BIT
LATER NEXT WEEK AS THE ARCTIC AIR MASS RETREATS INTO CANADA.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 243 PM CST THU JAN 23 2014

VFR CONDITIONS WILL PREVAIL THIS EVENING...THEN CLOUDS AND CIGS
SHOULD FALL INTO THE MVFR CATEGORY FROM NORTHWEST TO SOUTHEAST
LATER TONIGHT AND FRIDAY AS CLIPPER SYSTEM MOVES ACROSS THE
REGION. LIGHT SNOW SHOULD ARRIVE ACROSS NORTH-CENTRAL WISCONSIN
BETWEEN 08Z-12Z AND THEN SPREAD ACROSS THE REST OF THE REGION
ON FRIDAY. LOW LEVEL WIND SHEAR FROM 230-250 DEGREES AT 45 TO 60
KNOTS EXPECTED BETWEEN 07Z-14Z. SURFACE WINDS SHOULD GRADUALLY
INCREASE OVERNIGHT WITH GUSTS TO 30 KNOTS FRIDAY MORNING AT A
FEW LOCATIONS. WINDS SHOULD GRADUALLY DIMINISH FRIDAY AFTERNOON.
THERE MAY BE A SMALL BREAK IN THE SNOW LATE FRIDAY MORNING INTO
MID FRIDAY AFTERNOON BEFORE MORE SNOW ARRIVES WITH APPROACHING
COLD FRONT FROM THE NORTHWEST. NO BREAK IN THE ARCTIC COLD FOR
THE NEXT 7 TO 10 DAYS. THERE MAY BE A DAY OR TWO WHERE TEMPERATURES
ARE CLOSER TO NORMAL AS CLIPPER SYSTEMS MOVE THROUGH THE REGION.
THE CLIPPER SYSTEM LATE SATURDAY NIGHT/SUNDAY COULD DROP SEVERAL
INCHES OF SNOW...ESPECIALLY SOUTH OF HIGHWAY 29. SPRING IS ONLY
TWO MONTHS AWAY!.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY
FOR WIZ011>013-020>022-031-037>040-048>050-073-074.

WIND CHILL ADVISORY UNTIL 9 AM CST FRIDAY FOR WIZ005-010-018-019-
030-035-036-045.
&&

SHORT TERM.....ECKBERG
LONG TERM......KALLAS
AVIATION.......ECKBERG
Hazardous weather outlook, Jan 23, 2:48 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST THU JAN 23 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
248 PM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE COMBINATION OF BITTERLY COLD TEMPERATURES AND INCREASING
SOUTHWEST WINDS WILL CAUSE WIND CHILL INDICES TO FALL TO 20 BELOW
TO 35 BELOW. WIND CHILL READINGS THIS LOW CAN CAUSE FROSTBITE ON
EXPOSED SKIN WITHIN 20 MINUTES. ANYONE VENTURING OUTDOORS TONIGHT
SHOULD WEAR LAYERS OF CLOTHES...HATS AND GLOVES TO PROTECT AGAINST
THE BITTER COLD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

BITTER COLD TEMPERATURES AND LOW WIND CHILLS ARE LIKELY AT TIMES
THROUGH MUCH OF NEXT WEEK. WIND CHILL ADVISORIES OR WARNINGS ARE
POSSIBLE SUNDAY NIGHT THROUGH TUESDAY NIGHT.

HAZARDOUS TRAVEL CONDITIONS ARE LIKELY FRIDAY AND FRIDAY NIGHT DUE
TO LIGHT SNOW. STRONG WINDS WILL ALSO RESULT IN SOME BLOWING AND
DRIFTING OF THE SNOW. ALTHOUGH SNOWFALL ACCUMULATIONS ARE EXPECTED
TO BE LIGHT...WITH ONLY AN INCH OR TWO EXPECTED...COLD TEMPERATURES
WILL LIKELY HINDER EFFORTS TO TREAT THE ROADS.

A MORE SIGNIFICANT CHANCE OF SNOW WILL OCCUR LATE SATURDAY NIGHT
THROUGH SUNDAY AS ANOTHER CLIPPER SYSTEM RACES THROUGH THE REGION.
DEPENDING ON THE EXACT TRACK OF THE SURFACE LOW...SEVERAL INCHES
OF ACCUMULATION MAY OCCUR. PEOPLE WITH TRAVEL PLANS LATE THIS
WEEKEND MAY WANT TO KEEP ABREAST OF THIS SYSTEM OVER THE NEXT
COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY ON FRIDAY OR FRIDAY NIGHT.

LMZ521-522-541>543-242100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

STRENGTHENING SOUTHWEST WINDS MAY LEAD TO GUSTS APPROACHING
GALE FORCE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOUTHWEST WINDS COULD GUST TO GALE FORCE FRIDAY.

GALE FORCE GUSTS ARE EXPECTED INTO EARLY FRIDAY AFTERNOON. GALE
FORCE GUSTS ARE AGAIN POSSIBLE LATER FRIDAY NIGHT INTO SATURDAY.

RE/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 11:27 AM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 8 more22 hr

Nearby

Gale Warnings in Wisconsin, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.